Alert archive / Kansas / Heat Advisories in 2011

Heat Advisory 9, NWS Dodge City, KS

July 18, 20119 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 18, 2011, 3:23 PM CDT for 9 counties in Kansas. It took effect at Jul 19, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2011, 3:23 PM CDT (20:23 UTC)
In effect from
Jul 19, 2011, 1:00 PM CDT
Expired
Jul 19, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS73 KDDC 182023
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT MON JUL 18 2011

...EXCESSIVE HEAT CONTINUES THIS AFTERNOON AND THEN AGAIN
TOMORROW AFTERNOON...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND
RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT
INDICES THIS AFTERNOON AND TOMORROW AFTERNOON.

KSZ031-046-065-066-079>081-089-090-190430-
/O.NEW.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/
/O.CON.KDDC.HT.Y.0008.000000T0000Z-110719T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
323 PM CDT MON JUL 18 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...WARM TEMPERATURES AND MODERATE RELITIVE
  HUMIDITIES WILL CAUSE THE HEAT INDICES WILL RISE TO BETWEEN 104
  AND 108 DEGREES THIS AFTERNOON AND THEN AGAIN TOMORROW AFTERNOON.

* IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. 
  HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND 
  SHOULD NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

WAH
5 follow-up statements
611 
WWUS73 KDDC 190039
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT MON JUL 18 2011

...EXCESSIVE HEAT WILL CONTINUE TUESDAY AFTERNOON...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND
RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT
INDICES TOMORROW AFTERNOON.

KSZ031-046-065-066-079>081-089-090-200100-
/O.EXP.KDDC.HT.Y.0008.000000T0000Z-110719T0100Z/
/O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
739 PM CDT MON JUL 18 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. 

* HEAT INDICES...HOT TEMPERATURES AND MODERATE RELATIVE HUMIDITIES
  WILL CAUSE THE HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES
  TUESDAY AFTERNOON.

* IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS
  AND SHOULD NOT BE IGNORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

SUGDEN
285 
WWUS73 KDDC 190104
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT MON JUL 18 2011

...EXCESSIVE HEAT WILL CONTINUE TUESDAY AFTERNOON...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND
RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT
INDICES TOMORROW AFTERNOON.

KSZ031-046-065-066-079>081-089-090-200100-
/O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
804 PM CDT MON JUL 18 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. 

* HEAT INDICES...HOT TEMPERATURES AND MODERATE RELATIVE 
  HUMIDITIES WILL CAUSE THE HEAT INDICES TO RISE BETWEEN 105 AND 
  109 DEGREES TUESDAY AFTERNOON. 

* IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING 
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS AND SHOULD NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

SUGDEN
838 
WWUS73 KDDC 190842
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
342 AM CDT TUE JUL 19 2011

...THE SIZZLING HEAT CONTINUES...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES DEW
POINTS IN THE MID 50S TO LOWER 60S WILL CREATE HIGH HEAT INDICES
THIS AFTERNOON AND EVENING.

KSZ031-046-065-066-079>081-089-090-200100-
/O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
342 AM CDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S
  TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE
  BETWEEN 105 AND 109 DEGREES THIS AFTERNOON AND EVENING.

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...SCHEDULE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES WILL CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE...DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES...NEIGHBORS AND PETS.

&&

$$

12
118 
WWUS73 KDDC 192043
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
343 PM CDT TUE JUL 19 2011

...THE SIZZLING HEAT CONTINUES...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND
DEWPOINTS IN THE MID 50S TO LOWER 60S WILL CREATE HIGH HEAT
INDICES DURING THIS AFTERNOON AND WEDNESDAY AFTERNOON OVER MUCH OF
OUR FORECAST AREA. HIGH HEAT INDICES WILL CONTINUE ACROSS THE
EASTERN TIER OF COUNTIES THROUGH AT LEAST FRIDAY AND AN EXCESSIVE
HEAT WARNING HAS BEEN ISSUED FOR THIS AREA.

KSZ031-046-065-066-081-090-200445-
/O.UPG.KDDC.HT.Y.0009.000000T0000Z-110720T0100Z/
/O.NEW.KDDC.EH.W.0001.110719T2043Z-110723T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
343 PM CDT TUE JUL 19 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING FOR THE EASTERN TIER OF COUNTIES IN OUR
FORECAST AREA DUE TO CONSECUTIVE DAYS OF HEAT INDICES AT OR ABOVE
105 DEGREES...WHICH IS IN EFFECT UNTIL 7 PM CDT FRIDAY.

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S
  TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE
  BETWEEN 105 AND 109 DEGREES THIS AFTERNOON THROUGH AT LEAST
  FRIDAY EVENING.

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

KSZ079-080-089-200445-
/O.NEW.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/
/O.CON.KDDC.HT.Y.0009.000000T0000Z-110720T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
343 PM CDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S
  TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE
  BETWEEN 105 AND 109 DEGREES THIS AFTERNOON AND AND AGAIN
  TOMORROW AFTERNOON.

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING 
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-044-045-063-064-076>078-086>088-200445-
/O.NEW.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/
TREGO-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
DIGHTON...NESS CITY...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA
343 PM CDT TUE JUL 19 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. 

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S
  TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE
  BETWEEN 105 AND 109 DEGREES THIS AFTERNOON AND AND AGAIN
  TOMORROW AFTERNOON.

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING 
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
108 
WWUS73 KDDC 200054
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT TUE JUL 19 2011

...THE SIZZLING HEAT CONTINUES...

.THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND
DEWPOINTS IN THE MID 50S TO LOWER 60S WILL CREATE HIGH HEAT
INDICES WEDNESDAY AFTERNOON OVER MUCH OF OUR FORECAST AREA. HIGH
HEAT INDICES WILL CONTINUE ACROSS THE EASTERN TIER OF COUNTIES
THROUGH AT LEAST FRIDAY AND AN EXCESSIVE HEAT WARNING HAS BEEN
ISSUED FOR THIS AREA.

KSZ079-080-089-201000-
/O.EXP.KDDC.HT.Y.0009.000000T0000Z-110720T0100Z/
/O.CON.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/
EDWARDS-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...COLDWATER...PROTECTION
754 PM CDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
WEDNESDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. 

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S
  TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE
  BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON.

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ031-046-065-066-081-090-201000-
/O.CON.KDDC.EH.W.0001.000000T0000Z-110723T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
754 PM CDT TUE JUL 19 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
FRIDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
FRIDAY. 

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 
  50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO 
  RISE BETWEEN 105 AND 109 DEGREES THIS AFTERNOON THROUGH AT 
  LEAST FRIDAY EVENING. 

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING 
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

KSZ030-044-045-063-064-076>078-086>088-201000-
/O.CON.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/
TREGO-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
DIGHTON...NESS CITY...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA
754 PM CDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
WEDNESDAY. 

* HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S
  TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE
  BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON.

* IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING 
  OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE 
  COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

18

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 18, 3:23 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 18, 3:23 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT MON JUL 18 2011

.SYNOPSIS...

THE CURRENT WEATHER PATTERN CONSISTS OF THE UPPER LEVEL JET FOUND
WELL NORTH OF KANSAS ACROSS THE NORTHERN ROCKIES...CENTRAL
CANADA...AND THE GREAT LAKES. THE STRONG H500 UPPER LEVEL HIGH IS
CENTERED ACROSS THE KS/NE/MO BORDER AND STRETCHES ACROSS MUCH OF THE
CENTRAL PLAINS AND MISSISSIPPI VALLEY. TOWARDS THE SURFACE...A
STATIONARY FRONT IS FOUND DRAPED ACROSS THE NORTHERN ROCKIES AND
NORTHERN PLAINS. A LARGE AREA OF HIGH PRESSURE IS FOUND ACROSS MUCH
OF THE CENTRAL AND SOUTHERN UNITED STATES. INFORMATION FROM THE 12Z
SOUNDING SHOWS VERY WARM TEMPERATURES ALOFT WITH -2 DEGREES AT 500
MB...13 DEGREES AT 700 MB...AND ABOVE 26 DEGREES AT 850 MB.  THE
SOUNDING ALSO DEPICTS A RATHER MOIST PROFILE FOR THIS TIME OF THE
YEAR WITH PWAT VALUES AROUND AN INCH AND A HALF. SKIES ACROSS THE
FORECAST AREA ARE PARTLY CLOUDY AND WINDS ARE FROM THE SOUTHWEST
AROUND 15 MPH. TEMPERATURES ARE CURRENTLY IN THE UPPER 90S TO
LOWER 100S.

&&

.DISCUSSION...

DAYS 1-2...

HOT AND DRY CONDITIONS ARE ANTICIPATED TO CONTINUE ACROSS THE
FORECAST AREA TODAY THROUGH WEDNESDAY MORNING AS HIGH PRESSURE
DOMINATES THE AREA. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE
LOWER TO MID 100S EACH DAY WITH SOME PLACES ACROSS SOUTH CENTRAL
KANSAS REACHING INTO THE MID TO UPPER 100S. WITH NO SURFACE OR UPPER
LEVEL FEATURES AROUND TO CREATE LIFT PARTLY CLOUDY SKIES AND DRY
CONDITIONS WILL BE FOUND. WINDS WILL GENERALLY BE FROM THE SOUTH
GUSTING TO OVER 20 MPH IN THE AFTERNOONS. LOWS WILL RANGE FROM THE
LOWER 70S ACROSS THE KS/CO BORDER TO AROUND 80 ACROSS SOUTH CENTRAL
KANSAS.

THE UPPER LEVEL HIGH STARTS TO FLATTEN OUT AND SINK SOUTHWARD ON
WEDNESDAY. AT THE SAME TIME...AN UPPER LEVEL SHORTWAVE WILL MOVE
THROUGH THE NORTHERN PLAINS. A FEW STORMS MAY DEVELOP ACROSS WESTERN
NEBRASKA AND NORTHERN KANSAS IN THE AFTERNOON AND HAVE KEPT THE
SLIGHT CHANCE OF STORMS ACROSS NORTHERN PORTIONS OF OUR CWA. WINDS
IN THE LOWER ATMOSPHERE INCREASE AND SHIFT TO THE SOUTHWEST DURING
THE AFTERNOON AND WITH ATMOSPHERIC MIXING MID TO UPPER 100S CAN BE
EXPECTED DURING THE AFTERNOON.

DAYS 3-7...

HOT TEMPERATURES WILL PREVAIL ACROSS WESTERN KANSAS AT LEAST THROUGH
SATURDAY WITH DAILY HIGH TEMPERATURES IN THE 104 TO 108 DEGREE RANGE
ACROSS CENTRAL AND EASTERN SECTIONS OF THE FORECAST AREA THURSDAY
AND FRIDAY.  THE LARGE SCALE RIDGE IN THE MID-UPPER TROPOSPHERE WILL
SHIFT SLOWLY EAST AS SOUTHWESTERLY MOMENTUM INCREASES OVER THE
NORTHERN AND CENTRAL ROCKIES.  THIS WILL ACTUALLY ENHANCE THE
LOWER-MID TROPOSPHERIC WARM PLUME FROM NORTHEASTERN NM/SOUTHEASTERN
CO TO WESTERN KS.  LOW LEVEL LEESIDE TROUGH WILL BECOME ENHANCED
WITH CONVERGENCE ALONG THE LEE TROUGH PROMOTING THE DEVELOPMENT OF
EVENING THUNDERSTORMS WHICH WILL MOVE TOWARD PORTIONS OF FAR
SOUTHWEST AND WEST CENTRAL KANSAS WEDNESDAY, THURSDAY, AND FRIDAY
EVENING.  WILL MAINTAIN THE 15 TO 20 POPS FROM GENERALLY ELKHART
NORTH-NORTHEAST TO SCOTT CITY AREA AND POINTS WEST TOWARD THE
COLORADO BORDER.  THURSDAY AND FRIDAY WINDS WILL INCREASE TO AROUND
20 MPH ACROSS MUCH OF THE AREA WITH THE LEESIDE TROUGH PRESSURE
GRADIENT INCREASING SLIGHTLY...SO WILL HAVE TO KEEP AN EYE ON FIRE
DANGER POTENTIAL OVER THE DROUGHT AREAS (WHICH IS MUCH OF THE
FORECAST AREA).  A SHORTWAVE TROUGH WILL ENTER THE NORTHERN ROCKIES
AND THEN THE NORTHERN PLAINS OVER THE WEEKEND.  THE FRONT TIED TO
THIS SHORTWAVE TROUGH WILL APPROACH KANSAS LATE IN THE WEEKEND.
THIS WILL BE THE NEXT CHANCE FOR MORE ORGANIZED PRECIPITATION AND
ANY SEMBLANCE OF A COOL DOWN.  THE NEW 12Z RUNS OF THE DETERMINISTIC
GFS AND ECMWF DO SUGGEST THE HIGH BUILDING BACK IN STRONG OVER THE
CENTRAL CONUS EARLY NEXT WEEK...SO THIS FRONT MAY DIE RIGHT ACROSS
SOUTHERN KANSAS WITH A RAPID RETURN BACK TO THE PERSISTENT HEAT.
GIVEN LARGE UNCERTAINTIES IN THE OVERALL SYNOPTIC SETUP IN THE
SUNDAY/MONDAY TIME FRAME WILL NOT MAKE ANY CHANGES IN THE GRIDS.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH 18Z TUESDAY WITH PREVAILING
WINDS FROM THE SOUTH 10 TO 12 KNOTS.  NO SIGNIFICANT SENSIBLE
WEATHER IMPACTS ARE EXPECTED AS HIGH PRESSURE ALOFT WILL PREVAIL
KEEPING THE ATMOSPHERE ABSENT FROM PRECIPITATION CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 103  77 104  79 /   0   0   0   0
GCK 101  72 103  78 /   0   0   0   0
EHA  99  74 103  75 /   0   0   0   0
LBL 102  75 103  78 /   0   0   0   0
HYS 104  78 104  78 /   0   0   0   0
P28 105  79 105  81 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-066-
079>081-089-090.

&&

FN42/25/25
Hazardous weather outlook, Jul 18, 4:01 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT MON JUL 18 2011

KSZ030-031-043>046-061>066-074>081-084>090-190915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
401 AM CDT MON JUL 18 2011 /301 AM MDT MON JUL 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS POSTED THIS AFTERNOON AND EVENING, EAST OF A
HAYS TO COLDWATER LINE. HEAT INDICES IN THE 104 TO 108 DEGREE
RANGE WILL MAKE IT EXTREMELY UNCOMFORTABLE FOR OUTDOOR WORKERS.
ALSO, THE FIRE DANGER WILL BE VERY HIGH ACROSS ALL OF SOUTHWEST
KANSAS AND OUTDOOR BURNING SHOULD NOT BE ALLOWED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HIGH HEAT WILL PERSIST FOR THE NEXT SEVERAL DAYS. PRECAUTIONS
SHOULD BE TAKEN TO NOT BE EXPOSED TO THE HIGH HEAT CONDITIONS. AT
THE SAME TIME, THE FIRE DANGER INDEX WILL BE HIGH TO VERY HIGH
THROUGH SUNDAY, AND OUTDOOR BURNING SHOULD NOT BE PLANNED.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN OUR NORTH AND WEST
SECTIONS WEDNESDAY THROUGH FRIDAY AFTERNOONS, AND THEN ACROSS MUCH
OF SOUTHWEST AND SOUTH CENTRAL KANSAS SATURDAY AND SUNDAY. THESE
STORMS MOST LIKELY WILL NOT REACH SEVERE LIMITS, BUT MAY PRODUCE
SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:38 AM CDTHeat AdvisoryDDCBarber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more16 hr

Nearby

Heat Advisories in Kansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.